MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH XL SEAL 21MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH XL SEAL 21MM; STAPLE, IMPLANTABLE
Catalog Number ECS21B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Vomiting (2144)
Date of Event 11/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported there was post operative bleeding from circular anastomosis at the gj during a gastric bypass procedure.Patient was brought back to or the following day.
 
Additional Manufacturer Narrative
(b)(4).Batch # unknown.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of ethicon's quality process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.If the product or additional information is received at a later date, the investigation will be updated as applicable.An evaluation of the manufacturing documentation could not be completed as the lot/batch number was not provided.Additional information was requested, and the following was received: were there any issues experienced with the device in the initial surgical procedure? no, the device fired appropriately, the donuts were in tact and the leak test was sufficient.What healthcare professional fired the device and what is his/her experience with the device? very experienced bariatric surgeon.Fired this device weekly.Where in the green gap setting scale was the indicator located prior to firing (low-b, middle-b, or high-b)? unknown.Did the healthcare professional wait 15 seconds after closing the device and then retighten prior to firing? yes.Was the device difficult to close? no.Was the device difficult to fire? no.How many counter-clockwise revolutions of the adjusting knob were used to open the device? 2 full rotations.Did the healthcare professional receive audible & tactile feedback when firing the device? yes.Were the donuts inspected? if so, please describe.Yes, 2 full donuts.Was a complete transection of the white breakaway washer visually confirmed? unknown, not inspected.Were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.Not noted.How was the post-op bleeding identified? vomiting blood.What was the total estimated blood loss (ml)? unknown.Was a transfusion required? no.How was the bleeding addressed? what is the current status of the patient? if information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.

Brand Name
CIRCULAR MECH XL SEAL 21MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
*  
6107428552
MDR Report Key12970018
Report Number3005075853-2021-07551
Device Sequence Number11895544
Product Code GDW
UDI-Device Identifier10705036022916
UDI-Public10705036022916
Combination Product (Y/N)N
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberECS21B
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2021
Initial Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown